Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 28, NWS El Paso, TX

October 10, 20194 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Oct 10, 2019, 7:36 PM MDT for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Oct 10, 2019, 11:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2019, 7:36 PM MDT (01:36 UTC)
In effect from
Oct 10, 2019, 11:00 PM MDT
Expired
Oct 11, 2019, 10:00 AM MDT
In force
11 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 51 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2019-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2019-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3599 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

735 
WWUS74 KEPZ 110136
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
736 PM MDT Thu Oct 10 2019

NMZ401-402-414>416-111200-
/O.CON.KEPZ.FZ.W.0001.191011T0900Z-191011T1500Z/
Upper Gila River Valley-Southern Gila Highlands/Black Range-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Cliff, Buckhorn, Gila Hot Springs, 
Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, 
Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, 
Apache Summit, Mayhill, Pinon, and Sacramento
736 PM MDT Thu Oct 10 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Southern Gila Highlands/Black Range, Upper Gila River 
  Valley, West Slopes Sacramento Mountains Below 7500 Feet, 
  Sacramento Mountains Above 7500 Feet and East Slopes 
  Sacramento Mountains Below 7500 Feet Counties.

* WHEN...From 3 AM to 9 AM MDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing

&&

$$

NMZ407-409-410-TXZ420-111200-
/O.NEW.KEPZ.WI.Y.0028.191011T0500Z-191011T1600Z/
Southwest Desert/Mimbres Basin-Sierra County Lakes-
Northern Dona Ana County-
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Deming, Columbus, Truth Or Consequences, 
Derry, Spaceport, Garfield, Hatch, Radium Springs, Hueco Tanks, 
and Loma Linda
736 PM MDT Thu Oct 10 2019

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM MDT
FRIDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In New Mexico, Southwest Desert/Mimbres Basin, Sierra
  County Lakes and Northern Dona Ana County Counties. In Texas,
  Northern Hudspeth Highlands/Hueco Mountains.

* WHEN...From 11 PM this evening to 10 AM MDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hefner
1 follow-up statement
065 
WWUS74 KEPZ 111159
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
559 AM MDT Fri Oct 11 2019

NMZ401-402-414>416-111500-
/O.CON.KEPZ.FZ.W.0001.000000T0000Z-191011T1500Z/
Upper Gila River Valley-Southern Gila Highlands/Black Range-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Cliff, Buckhorn, Gila Hot Springs, 
Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, 
Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, 
Apache Summit, Mayhill, Pinon, and Sacramento
559 AM MDT Fri Oct 11 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Sub-freezing temperatures in the 25 to 30 degree range is 
  expected.

* WHERE...Southern Gila Highlands/Black Range, Upper Gila River 
  Valley, West Slopes Sacramento Mountains Below 7500 Feet, 
  Sacramento Mountains Above 7500 Feet and East Slopes 
  Sacramento Mountains Below 7500 Feet Counties.

* WHEN...until 9 AM MDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing. Be mindful of outdoor pets need to have warmth also.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing

&&

$$

NMZ407-409-410-TXZ420-111600-
/O.CON.KEPZ.WI.Y.0028.000000T0000Z-191011T1600Z/
Southwest Desert/Mimbres Basin-Sierra County Lakes-
Northern Dona Ana County-
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Deming, Columbus, Truth Or Consequences, 
Derry, Spaceport, Garfield, Hatch, Radium Springs, Hueco Tanks, 
and Loma Linda
559 AM MDT Fri Oct 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...In New Mexico, Southwest Desert/Mimbres Basin, Sierra 
  County Lakes and Northern Dona Ana County Counties. In Texas, 
  Northern Hudspeth Highlands/Hueco Mountains.

* WHEN...until 10 AM MDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Bird

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 10, 2:28 PM MDT, 5 hours 8 minutes earlier.

Area forecast discussion, Oct 10, 2:28 PM MDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
228 PM MDT Thu Oct 10 2019

.SYNOPSIS...
Temperatures will be much cooler tomorrow as we expect a cold
front to arrive late tonight from the north. By tomorrow
afternoon, we'll see 24-hour temperature differences of 15 to 20
degrees as winds turn to the east. Pleasant weather will continue
over the weekend, with warm and dry conditions. A slight chance
of rain exists on Tuesday, but otherwise we will remain dry with
fairly light winds.

&&

.DISCUSSION...
We've seen a warm October day today, with clear skies across
southern New Mexico and west Texas. That's about to change as we
await our first major blast of cool air from the northern
Rockies. Water vapor imagery this afternoon depicts a deep upper
low centered over the northern Rockies. Currently, two frontal
boundaries exist to our north. The first more shallow surface
boundary has stalled across eastern NM/TX Panhandle, as it dives
southward through the southern Plains. The second deeper boundary
is following more closely to the trough axis, and will be the
airmass that arrive later tonight from the north. Current timing
for frontal passage will be around 9pm across the Gila Region and
Sacramento mountains and shortly after midnight across the El Paso
metro and International border.

The result of this cold front will be dry and much cooler weather
on Friday, with high temperatures around 15 degrees below average
for mid-October. Winds will turn to the east through the day with
mostly clear skies remaining in place.

Dry weather will continue through the weekend as we begin a
warming trend and weak ridging develops over the U.S. Southwest.
Temperatures will be back closer to normal by Sunday.

Low confidence exists in rain chances late Monday/Tuesday as
tropical moisture from the eastern Pacific is advected northward
toward the border. Current model runs suggest this moisture will
barely make it far enough north to affect us, with better rain
chances over Chihuahua. The extended forecast looks dry with warm
temperatures.

&&

.AVIATION...Valid 11/00Z-12/00Z...
VFR and SKC conditions through the forecast period, with the main
aviation impact being wind this evening and overnight as a dry cold
front moves through the region. Wind 260-300 at 15G25KT decreasing
overnight at 350-020 at 12G20KT. After 12Z tomorrow, wind 010-060 at
10G20KT, gradually decreasing through the afternoon.

&&

.FIRE WEATHER...
A strong, but dry, cold front arrives from the north tonight,
bringing breezy north wind overnight and into Friday. Min RH on
Friday afternoon will reach the low teens west of the Rio Grande,
but wind will be decreasing through the afternoon, keeping fire
weather conditions under critical thresholds. Max vent rates will be
poor to fair.

The weekend will remain dry, with light winds, and min RH remaining
above 25 percent. Max ventilation rates will be mostly poor to fair
through the weekend due to low mixing heights and lighter wind.
Temperatures will stay cool on Saturday, rising closer to normal on
Sunday and for the start of the week. The next opportunity for rain,
albeit low-end chances, looks to be early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 51  67  46  74 /   0   0   0   0
Sierra Blanca           44  62  41  70 /   0   0   0   0
Las Cruces              45  66  41  71 /   0   0   0   0
Alamogordo              44  65  42  69 /   0   0   0   0
Cloudcroft              29  50  28  54 /   0   0   0   0
Truth or Consequences   42  65  42  71 /   0   0   0   0
Silver City             40  64  40  65 /   0   0   0   0
Deming                  45  67  42  71 /   0   0   0   0
Lordsburg               46  69  44  72 /   0   0   0   0
West El Paso Metro      52  67  47  73 /   0   0   0   0
Dell City               44  62  40  69 /   0   0   0   0
Fort Hancock            50  67  46  74 /   0   0   0   0
Loma Linda              45  58  42  68 /   0   0   0   0
Fabens                  50  66  47  74 /   0   0   0   0
Santa Teresa            48  67  44  73 /   0   0   0   0
White Sands HQ          49  65  44  71 /   0   0   0   0
Jornada Range           44  65  41  70 /   0   0   0   0
Hatch                   44  66  41  70 /   0   0   0   0
Columbus                48  67  45  72 /   0   0   0   0
Orogrande               45  64  41  71 /   0   0   0   0
Mayhill                 30  55  32  65 /   0   0   0   0
Mescalero               31  56  31  61 /   0   0   0   0
Timberon                33  54  31  59 /   0   0   0   0
Winston                 29  59  31  67 /   0   0   0   0
Hillsboro               40  63  39  70 /   0   0   0   0
Spaceport               42  66  39  70 /   0   0   0   0
Lake Roberts            31  67  34  67 /   0   0   0   0
Hurley                  39  64  38  67 /   0   0   0   0
Cliff                   35  72  37  73 /   0   0   0   0
Mule Creek              39  70  41  71 /   0   0   0   0
Faywood                 41  64  40  68 /   0   0   0   0
Animas                  46  70  44  75 /   0   0   0   0
Hachita                 44  67  42  72 /   0   0   0   0
Antelope Wells          47  68  44  74 /   0   0   0   0
Cloverdale              48  67  44  73 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Warning from 3 AM to 10 AM MDT Friday for NMZ401-402-
     414>416.

TX...None.
&&

30-Dennhardt/33-Reynolds
Hazardous weather outlook, Oct 10, 6:19 AM MDT, 13 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
619 AM MDT Thu Oct 10 2019

NMZ404>413-417-TXZ418>424-111230-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
619 AM MDT Thu Oct 10 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time. A cold front will
push in late this evening from the north and northeast. This will
bring gusty north winds with favorably oriented N-S valleys seeing
winds of 20 to 30 mph overnight. Otherwise fair weather with a
significant cool down overnight behind the front. Most locations
are expected to remain above freezing, but a few of the drainage
prone valley location may see a brief dip in temperatures to near
freezing.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time. Dry weather and no
storms expected through the period. Still cool on Saturday but
otherwise fair weather continues. Temperatures will be 10 to 15
degrees below averages. Warmer Sunday through Tuesday with
temperatures back to near seasonal averages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NMZ401>403-414>416-111230-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
619 AM MDT Thu Oct 10 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest New Mexico.

.DAY ONE...Today and Tonight

First freeze of the season is possible tonight as a strong cold
front moves with gusty north winds this evening. Late night and
early morning temperatures across the region will range from the
upper 20s to the lower 30s. This freeze is not expected to be
particularly hard or long in duration, but sensitive plants,
exposed pipes, and pets may all be adversely impacted.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time. Dry weather and no
storms expected through the period. Still cool on Saturday but
otherwise fair weather continues. Temperatures will be 10 to 15
degrees below averages. Warmer Sunday through Tuesday with
temperatures back to near seasonal averages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Bird

Nearby

Wind Advisories in New Mexico, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.